Advertisement - Hide this advert





Author Topic: Castiva  (Read 1633 times)

0 Members and 1 Guest are viewing this topic.

Offline stickshifty

  • Forum Faithful
  • ****
  • Posts: 451
  • Liked: 0
Castiva
« on: June 09, 2007, 06:23:20 PM »
Castiva is a product that you rub into your joints. It is also another thing that my mom believes will "cure" my knees because Dr. Gott recommended it. At least it's not Certo...

Anyone tried it? My mom wants me to use that and take Glucosomine pills. I really don't want to take any of it because if I take all of that, then how will I know if the Synvisc shots are working?
7.22.2004: horseback riding accident :(
5.9.2008: scope + plica removal on left knee.
12.16.2008: de-plica-tize my right knee.
3.14.2011: lateral release + medial plication on left knee.


It's great to be a Tennessee Vol!!!!

Offline Nettan

  • SuperKNEEgeek
  • *****
  • Posts: 13862
  • Liked: 7
  • Stronger then yesterday...thanks Sis...
Re: Castiva
« Reply #1 on: June 09, 2007, 08:26:51 PM »
Has your doc recommended that ? If so you should go ahead try that. If her doc has recommended that for someone else you should consult your doc before using that. Though after reading about Castiva I believe it's pretty harmless and safe to use.
 http://www.castivabrands.com/castiva/
« Last Edit: June 09, 2007, 08:29:57 PM by Nettan »
Surgery 6 times left knee torn meniscus, RSDS,chondromalacia, nervdamage cause constant nervpain,chronic inflamm.
Spinaldamage wheeler 100%.
Right knee damaged aug-06, use brace surgery 4/9-07.LCL tear.

Offline DeborahinNC

  • SuperKNEEgeek
  • *****
  • *
  • Posts: 770
  • Liked: 0
Re: Castiva
« Reply #2 on: June 09, 2007, 08:37:07 PM »
Hi,

I don't know about Castiva but it takes Glucosamine a while to work.  If the synvisc works you'll know it.  Glucosamine holds little risk (except for being allergic and I'm not sure since your body makes it that can happen) but some have gotten great benefit from it.  It did nothing to ease my knee pain (having PKR in August) but I still take it because maybe it will help other joints. 

I agree with Nettan, check with your doctor if he/she did not suggest the Castiva.  It may also be no harm to try.

Good luck whatever you decide.

Deborah

Offline jathib

  • SuperKNEEgeek
  • *****
  • Posts: 1984
  • Liked: 0
  • ACL recon, lateral menisectomy, lateral PKR
Re: Castiva
« Reply #3 on: June 09, 2007, 11:10:34 PM »
Be careful with topical creams. There was just a news story about a teenage girl that died from an overdose of the stuff. I don't know what kind it was but one of the ingredients built up in her bloodstream and killed her. I don't know what's wrong with your knees but topical cream is not going to "cure" them. Might make them feel better temporarily but that's about it. I found Glucosamine/Chondroiton to be a big waste of money. You also have to be careful with that. It's not regulated by the FDA so there's no way to know how much of the stuff is actually in the pills you're taking. Not all brands are created equal.

Offline caren

  • SuperKNEEgeek
  • *****
  • Posts: 584
  • Liked: 1
  • here we are together
Re: Castiva
« Reply #4 on: June 10, 2007, 01:08:02 AM »
I had synvisc and you will know if it is working might take a bit of time but you will
definately know
good luck and like the others said be careful and make sure you talk to your dr / os before you
try some home rememdy
hugs to you
caren
Caren